Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 51, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 20, 2000, 3:24 PM EDT for Garrard County, Lincoln County, Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2000, 3:24 PM EDT (19:24 UTC)
- Expired
- Apr 20, 2000, 3:55 PM EDT
- In force
- 31 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Garrard County, KY, Lincoln County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1769 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 201925 SVRSDF KYC079-137-201955- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 324 PM EDT THU APR 20 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GARRARD COUNTY IN EAST CENTRAL KENTUCKY LINCOLN COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 355 PM EDT * AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR AND SOUTH OF STANFORD...ABOUT 20 MILES NORTH OF SOMERSET... MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CRAB ORCHARD AND ROWLAND BY 330 PM EDT HYATTSVILLE BY 345 PM EDT GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. .END/TWF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 3:06 AM EDT, 12 hours 18 minutes earlier.
Area forecast discussion, Apr 20, 3:06 AM EDT, 12 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 306 AM EDT THU APR 20 2000 A SCATTERED LINE OF SHOWERS AND EVEN A FEW THUNDERSTORMS WERE LOCATED JUST WEST OF THE COUNTY FORECAST AREA (CFA) AT 0630Z. LIGHTNING DATA INDICATED SOME STRIKES JUST SOUTH OF THE OHIO RIVER. EXPECT THESE SHOWERS TO WEAKEN AS THEY MOVE EAST AWAY FROM THE MAIN ENERGY SOURCE. HOWEVER WE WILL MENTION SHOWERS AND THUNDERSTORMS THIS MORNING IN ALL BUT OUR SOUTHEAST COUNTIES. VIGOROUS SHORT WAVE ENERGY WILL MOVE ACROSS THE LOWER OHIO VALLEY LATE IN THE DAY. WINDS FIELDS ARE FAIRLY STRONG WITH A LOW LEVEL 50KT JET DEVELOPING BY 00Z. IN ADDITION AN UPPER LEVEL JET EXIT REGION WILL DEVELOP JUST TO OUR SOUTH. THE LINE OF THUNDERSTORMS ACROSS WESTERN MISSOURI WILL REMAIN INTACT AND MOVE ACROSS OUR CFA LATE THIS AFTERNOON AND EVENING AHEAD OF THE COLD FRONT. SEVERAL FACTORS WILL DETERMINE STRENGTH OF THESE STORMS INCLUDING HOW MUCH SUN WE GET THIS AFTERNOON. AT THE PRESENT TIME THE SPC HAS INDICATED A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON MAINLY FROM STRONG WINDS. ONCE THE STORMS MOVE EAST OF THE AREA WE WILL TRANSITION BACK INTO COOLER AIR AND LIGHT RAIN INTO FRIDAY. WE EXPECT LOW CLOUDS TO REMAIN INTO FRIDAY NIGHT ON A NORTHWEST FLOW. MID 70S LOOKS GOOD FOR TODAY IN MOST LOCATIONS. TEMPERATURES WILL DROP TO AROUND 50 DEGREES OVERNIGHT AND NOT RECOVER MUCH IF ANY ON FRIDAY. .SDF...NONE. JA
In the hours before
Special weather statement, Apr 20, 1:32 PM EDT, 1 hour 52 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-210200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 132 PM EDT THU APR 20 2000 THE STORM PREDICTION CENTER HAS INDICATED THAT A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS NORTH CENTRAL KENTUCKY AND SOUTHERN INDIANA THIS AFTERNOON AND EVENING. A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE NORTHEAST ACROSS THE LOWER GREAT LAKES REGION TODAY. THERE IS A COLD FRONT EXTENDING SOUTHWARD FROM THE LOW. THUNDERSTORMS CONTINUE TO DEVELOP ALONG AND AHEAD OF THE COLD FRONT. THE MAIN THREAT OF SEVERE WEATHER WILL BE LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES ASSOCIATED WITH A SQUALL LINE THAT WILL DEVELOP SOUTHWARD AHEAD OF THE ADVANCING COLD FRONT. THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR THE MEDIA FOR THE LATEST INFORMATION ON THE WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY.
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 4:57 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Grayson | 33 min |
| Apr 20, 5:18 PM EDT | Severe Thunderstorm Warning | LMK | Logan, Simpson | 27 min |
| Apr 20, 5:33 PM EDT | Severe Thunderstorm Warning | LMK | Grayson, Hardin | 27 min |
| Apr 20, 5:53 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 37 min |
| Apr 20, 5:56 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Barren | 34 min |
| Apr 20, 6:02 PM EDT | Severe Thunderstorm Warning | LMK | Larue, Nelson | 28 min |
| Apr 20, 6:14 PM EDT | Severe Thunderstorm Warning | LMK | Oldham | 31 min |
| Apr 20, 6:28 PM EDT | Severe Thunderstorm Warning | LMK | Barren, Metcalfe | 32 min |
| Apr 20, 6:30 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Trimble | 30 min |
| Apr 20, 6:34 PM EDT | Severe Thunderstorm Warning | LMK | Washington | 31 min |
| Apr 20, 6:48 PM EDT | Tornado Warning | LMK | Washington | 17 min |
| Apr 20, 6:54 PM EDT | Severe Thunderstorm Warning | LMK | Anderson | 36 min |
| Apr 20, 6:56 PM EDT | Tornado Warning | LMK | Mercer | 29 min |
| Apr 20, 7:09 PM EDT | Severe Thunderstorm Warning | LMK | Woodford | 31 min |
| Apr 20, 7:20 PM EDT | Severe Thunderstorm Warning | LMK | Fayette, Jessamine | 35 min |
| Apr 20, 7:30 PM EDT | Tornado Warning | LMK | Fayette | 30 min |
| Apr 20, 7:35 PM EDT | Severe Thunderstorm Warning | LMK | Casey | 25 min |
| Apr 20, 7:43 PM EDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland | 32 min |
| Apr 20, 7:43 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon | 32 min |
| Apr 20, 7:48 PM EDT | Tornado Warning | LMK | Clinton, Cumberland | 27 min |
| Apr 20, 7:52 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Lincoln | 38 min |
| Apr 20, 7:55 PM EDT | Severe Thunderstorm Warning | LMK | Nicholas | 30 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.